Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 85, NWS Buffalo, NY

October 5, 2010

NWS Buffalo, NY issued this small craft advisory at Oct 5, 2010, 3:59 PM EDT. It took effect at Oct 5, 2010, 5:00 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2010, 3:59 PM EDT (19:59 UTC)
In effect from
Oct 5, 2010, 5:00 PM EDT
Expired
Oct 6, 2010, 3:00 PM EDT
In force
22 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WHUS71 KBUF 051959
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
359 PM EDT TUE OCT 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FOR PORTIONS OF LAKE ONTARIO...


LOZ043>045-060400-
/O.NEW.KBUF.SC.Y.0085.101005T2100Z-101006T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
359 PM EDT TUE OCT 5 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJP
3 follow-up statements
721 
WHUS71 KBUF 060114
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
914 PM EDT TUE OCT 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FOR PORTIONS OF LAKE ONTARIO...

LOZ045-060215-
/O.CAN.KBUF.SC.Y.0085.000000T0000Z-101006T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
914 PM EDT TUE OCT 5 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LOZ043-044-060800-
/O.CON.KBUF.SC.Y.0085.000000T0000Z-101006T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
914 PM EDT TUE OCT 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
447 
WHUS71 KBUF 060741
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
341 AM EDT WED OCT 6 2010

...SMALL CRAFT ADVISORY IN EFFECT FOR PORTIONS OF LAKE ONTARIO...

LOZ044-060845-
/O.CAN.KBUF.SC.Y.0085.000000T0000Z-101006T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
341 AM EDT WED OCT 6 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LOZ042-061545-
/O.EXB.KBUF.SC.Y.0085.000000T0000Z-101006T1900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
341 AM EDT WED OCT 6 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-061545-
/O.EXT.KBUF.SC.Y.0085.000000T0000Z-101006T1900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
341 AM EDT WED OCT 6 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
034 
WHUS71 KBUF 061405
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1005 AM EDT WED OCT 6 2010

...SMALL CRAFT ADVISORY IN EFFECT FOR PORTIONS OF LAKE ONTARIO...

LOZ042-043-061900-
/O.CON.KBUF.SC.Y.0085.000000T0000Z-101006T1900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1005 AM EDT WED OCT 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 3:23 PM EDT, 36 minutes earlier.

Area forecast discussion, Oct 5, 3:23 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EDT TUE OCT 5 2010

.SYNOPSIS...
A SLOW MOVING SYSTEM OVER THE NORTHEAST US PLAGUE WESTERN NY ONE
MORE DAY BEFORE MOVING OFF TO THE NORTHEAST WEDNESDAY NIGHT. HIGH
PRESSURE WILL THEN MOVE IN AND BRING A PERIOD OF DRY WEATHER
BEGINNING THURSDAY...AND LASTING THROUGH THE COLUMBUS DAY WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A SLOW MOVING UPPER LEVEL LOW CAN BE FOUND OVER WV THIS AFTERNOON
WITH A SURFACE REFLECTION OFF LONG ISLAND. SATELLITE IMAGERY SHOWS
A PLUME OF COOLING CLOUD TOPS MOVING NORTHWEST TOWARD WESTERN NY
WITH AREAS OF MODERATE AND HEAVY RAIN AT TIMES OVER THE SOUTHERN
TIER...WITH LIGHTER RAINFALL ELSEWHERE. WILL HOIST A FLASH FLOOD
WARNING FOR THIS REGION WITH ANTICIPATED ADDITIONAL RAINFALL. A
THIN SOUTHEAST TO NORTHWEST MESOSCALE BAND CAN ALSO BE FOUND OVER
A PORTION OF LEWIS AND JEFFERSON COUNTIES THIS AFTERNOON WHERE
SOME ELEVATED INSTABILITY EXISTS...BUT THIS AREA CAN HANDLE MORE
RAIN AT THIS TIME SO WILL NOT ISSUE ANY FLAGS RIGHT NOW.

EXPECT
PRECIPITATION TO CONTINUE THIS EVENING UNDER THE PLUME...WHICH IS
WELL DEPICTED IN SATELLITE IMAGERY SHOWING A FAIRLY FAST MOVING
NORTHWEST RISING MOTION OVER NORTHEAST PA.

MORE TO FOLLOW SHORTLY...

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
PERSISTENT UPPER LOW OVER PENNSYLVANIA WEDNESDAY WITH A SURFACE WAVE
WORKING UP THE EASTERN SEABOARD. FLOW AROUND THE SURFACE LOW LOOKS
TO BRING A SIGNIFICANT AMOUNT OF ATLANTIC MOISTURE WESTWARD INTO THE
REGION WHICH SHOULD INCREASE THE LIKELIHOOD FOR SHOWER ACTIVITY.
PERIOD OF MODERATE TO HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE
ORIENTATION OF THE UPPER LOW WOULD SUGGEST THAT THE FOCUS FOR
STEADIER RAINS WEDNESDAY AND WEDNESDAY NIGHT WOULD BE ACROSS THE
NORTHERN TIER OF THE AREA. IT DOES APPEAR THAT THE UPPER LOW
WILL FINALLY GET LIFT OUT AS AN UPSTREAM SHORT WAVE PUSHING ACROSS
THE GREAT LAKES KICKS THE LOW OUT INTO NORTHERN NEW ENGLAND BY THE
END OF THE PERIOD. ABUNDANT CLOUD COVER AND FREQUENT SHOWERS
SHOULD ALLOW FOR LITTLE DIURNAL TEMPERATURE VARIATION AND
GENERALLY COOLER THAN NORMAL.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE BEGINS TO BUILD OVER THE OHIO VALLEY AT THE START OF
THE PERIOD WITH TEMPS ABLE TO WARM A BIT ABOVE NORMAL AND DECREASING
CLOUD COVER. ANOTHER FRONT COULD BRING THE LIMITED THREAT OF SHOWERS
TO THE AREA ON MONDAY...MAINLY NORTH AND EAST.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A SLOW MOVING STORM SYSTEM OVER THE EASTERN US WILL KEEP WESTERN
NY UNDER MVFR CONDITIONS THROUGH THE REMAINDER OF THE AFTERNOON.
CONDITIONS LOWER TO IFR OVERNIGHT UNDER NORTHERLY UPSLOPE FLOW FOR
ALL BUT AREAS EAST OF LAKE ONTARIO BUT WITH LESS PRECIPITATION
WITH TIME. IFR CONDITIONS WILL LIKELY CONTINUE INTO WEDNESDAY
MORNING.

OUTLOOK...
WEDNESDAY...MVFR WITH A CHANCE OF SHOWERS.
THURSDAY THROUGH SUNDAY...MAINLY VFR.

&&

.MARINE...
NORTH TO NORTHEAST WINDS WILL CONTINUE ON BOTH LAKES TODAY WITH
BORDERLINE SMALL CRAFT CONDITIONS ON BOTH LAKE ERIE AND ONTARIO
SHORELINES WHILE A LOW OFF SOUTHERN NEW ENGLAND MOVES SLOWLY INTO
CENTRAL PA BY WEDNESDAY. A COASTAL LOW WILL THEN REDEVELOP AND
MOVE NORTHEAST PAST NEW ENGLAND LATER WEDNESDAY INTO THURSDAY. THIS
WILL FINALLY SHIFT THE NORTH AND NORTHEAST WINDS BACK TO WEST AND
SOUTHWEST BY FRIDAY. FINE BOATING CONDITIONS ARE EXPECTED THIS
WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...JJP
LONG TERM...JJP
AVIATION...ZAFF
MARINE...JJP/ZAFF
Hazardous weather outlook, Oct 5, 5:23 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
523 AM EDT TUE OCT 5 2010

NYZ001>008-010>014-019>021-085-060930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
523 AM EDT TUE OCT 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-060930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
523 AM EDT TUE OCT 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 3:26 PM EDTFlash Flood WarningBUFAllegany, Cattaraugus3 hr

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.